MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a diagnostic angiogram with intervention using a roadrunner uniglide hydrophilic wire guide, the hydrophilic coating on the wire was peeling away (but not peeling off the wire) on multiple spots of the wire.This event occurred with two wires, both devices were from the same lot number.A third was opened and used to complete the procedure.No unintended section of the device remained inside the patient's body nor did the patient require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Corrected information: common device name: dqx.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used and damaged roadrunner uniglide hydrophilic wire guide was returned for investigation.4mm of the wire guide polymer jacket was cut but, still attached at approximately 63.7cm from the distal end, no additional damage was noted.Approximately 80% congo red was present on the device.The length of the device was within specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode and there is no evidence to suggest the product was not manufactured to current specifications.Review of the subassembly lots showed two nonconformance's that may contribute to this failure mode; however, all nonconforming product was scrapped.There were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6606218
Report Number1820334-2017-01291
Device Sequence Number606179
Product Code DXQ
UDI-Device Identifier00827002304932
UDI-Public(01)00827002304932(17)181006(10)6259460
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHPWA-35-320
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1